MAUDE Adverse Event Report: ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC
Model Number PCDL1
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Erosion (1750); Unspecified Infection (1930); Pain (1994); Hernia (2240); Obstruction/Occlusion (2422); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by an attorney that the patient had recurrent hernia repair surgery on (b)(6) 2011 and mesh was implanted during which the surgeon noted he found multiple recurrent hernias along the right and left side of the previously placed mesh.The mesh had pulled through the sutures through the fascia causing multiple hernias around the previously placed mesh.It was reported that the patient underwent removal surgery on (b)(6) 2021 during which the surgeon noted the mesh had become infected and eroded into the small intestine.He underwent extensive and meticulous lysis of adhesions to expose the mesh.Multiple areas of the small bowel needed to be resected and the entire infected mesh was removed.It was reported that the patient experienced severe pain and mobility limitations.The patient had a previous mesh implanted on (b)(6) 2008 which is captured in separate file.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 7/1/2022.Additional b5 narrative: it was reported that the patient experienced obstruction following surgery.
 
Additional Manufacturer Narrative
Date sent to the fda: 7/25/2022.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-CORNELIA
655 ethicon circle
cornelia GA 30531
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13727313
Report Number2210968-2022-01695
Device Sequence Number6091074
Product Code FTL
UDI-Device Identifier10705031047747
UDI-Public10705031047747
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K060713
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2012
Device Model NumberPCDL1
Device Catalogue NumberPCDL1
Device Lot NumberCKG483
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer06/30/2022
07/24/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date07/01/2022
07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale